Hail, Nassau
- When
- April 8, 6:29 PM EST
- Where
- Nassau County, Hilliard
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.683, -81.917
A CWSU NWS Meteorologist reported quarter size hail in Hilliard.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A CWSU NWS Meteorologist reported quarter size hail in Hilliard.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 1:39 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT SAT APR 8 2006
...TORNADO WATCH IN EFFECT THROUGH 9 PM EDT...
.SHORT TERM...SATELLITE AND RADAR SHOW LINES OF CONVECTION MOVING
EWD ALONG THE NRN GULF COAST AND FL PANHANDLE. INDIVIDUAL CELLS
ARE TRAVELING NEWD ALONG THE LINES. ANOTHER LARGE AREA OF STORMS
WILL REACH THE NWRN COUNTIES BY MID AFTERNOON. BREAKS IN THE
CLOUDS THROUGH THE MIDDLE PORTION OF THE FORECAST AREA TO ALLOW
TEMPS TO SOAR INTO THE MID 80S. JUICY 70 DEG DEWPOINTS ARE
BEGINNING TO INVADE THE SUWANNEE VALLEY. THUNDERSTORMS WILL
INCREASE THROUGHOUT THE AFTN/EVENING AS THE LLVL CAP ERODES. MLCAPES
ARE AROUND 2000 AND MID LEVEL LAPSE RATES ARE QUITE STEEP. THE
SUWANNEE VALLEY THROUGH SE GA WILL BE INITIAL AREA OF FOCUS. THEN
AS THE FRONT MOVES INTO NE FL BY AROUND MIDNIGHT...THUNDERSTORMS
WILL SHIFT TO NORTH FLORIDA.
EXPECT LINGERING SHOWERS IN SOUTHEAST PORTION SUNDAY MORNING THEN
CLEARING SKIES THROUGH THE DAY. HIGH PRESSURE WILL BUILD NORTH OF
THE AREA FORMING A WEDGE MON/TUE ALONG THE EAST COAST. THIS WILL
PROVIDE COOL NORTHEAST WINDS WITH PERIODIC MARITIME CLOUDS ALONG
THE COAST. UNSEASONABLY COOL MAX TEMPS IN THE UPPER 60S ARE
EXPECTED NEAR THE COAST WITH MID 70S FARTHER INLAND SUN/MON WITH
TEMPS RETURNING TO NEAR CLIMO ON TUESDAY. MIN TEMPS SUNDAY NIGHT
AND MONDAY NIGHT WILL FALL INTO THE 40S IN SE GA SWD INTO SUWANNEE
VALLEY WITH LOWER/MID 50S ELSEWHERE. GENERALLY DRY CONDITIONS ARE
ANTICIPATED THROUGH MID WEEK EXCEPT MON/TUE WHEN CONVERGENCE BANDS
MAY FORM OFFSHORE BRINGING A FEW COASTAL SHOWERS ONSHORE IN NE FL.
.LONG TERM...CUTOFF LOW IS FORECAST TO DEVELOP IN BASE OF DEEP
LAYER TROUGH NEAR THE BAHAMAS THE TRAVEL EWD THROUGH END OF THE
WEEK. THIS WILL KEEP COOL NELY FLOW ALONG THE COAST WITH MAINLY
SEASONABLE TEMPS WED/THU. THEN A SURFACE HIGH WILL BUILD OVER THE
AREA FRI/SAT ALLOWING TEMPS TO WARM BACK INTO THE 80S WITH
NIGHTTIME LOWS IN THE 50S.
&&
.MARINE...WILL CONTINUE SCEC TONIGHT WITH SW WINDS BECOMING NW AND N
BY MORNING AND INCREASING TO SCA CONDITIONS. WINDS WILL VEER TO
THE NE BY SUNDAY AFTERNOON AND CONTINUE INTO MID WEEK AS STRONG HIGH
PRESSURE BUILDS INTO THE MID ATLANTIC STATES AND LOW . THUS SCA
CONDITIONS EXPECTED TO PERSIST FOR AWHILE AIDED BY RISING SEAS AND
EVENTUALLY SWELLS.
&&
.FIRE WEATHER...RED FLAG CONDITIONS REACHED OVER SE PART OF AREA
THIS AFTERNOON. BUNNELL REPORTING 31 PERCENT RH WITH 20 MPH WINDS.
HAVE ISSUED RED FLAG WARNING FOR FLAGLER...MARION...AND PUTNAM
COUNTIES UNTIL 7 PM. NORTHEAST FLOW SHOULD PRECLUDE CRITICAL
RHS THE NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 70 45 73 / 60 10 5 5
SSI 57 66 51 67 / 60 20 5 5
JAX 59 69 49 70 / 50 20 5 10
SGJ 63 69 56 69 / 50 30 10 10
GNV 62 75 51 75 / 50 20 5 10
OCF 64 77 54 76 / 50 30 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...
FLAGLER...GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...
ST JOHNS...SUWANNEE...AND UNION.
RED FLAG WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
FLAGLER...PUTNAM...MARION.
GA...LAKE WIND ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING ZONES:
APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...
COASTAL CAMDEN...COASTAL GLYNN...COFFEE...ECHOLS...INLAND
CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...WARE...AND
WAYNE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 6 AM MONDAY FOR
THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
20 NM TO 60 NM OFFSHORE...ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM...ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
PUBLIC...TRABERT
MARINE/FIRE WX...ZIBURAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT SAT APR 8 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 145 PM EDT SAT APR 8 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A TORNADO WATCH IS IN EFFECT THROUGH 9 PM EDT... ...A LAKE WIND ADVISORY IS IN EFFECT... A COLD FRONT AND UPPER LEVEL DISTURBANCE IS MOVING INTO THE REGION. SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING HOURS WITH THE MAIN CONCERNS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. SOUTHWEST WINDS HAVE INCREASED AHEAD OF THE FRONT AND A LAKE WIND ADVISORY HAS BEEN ISSUED FOR ALL THE AREA. REFER TO THE URGENT WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN ABOVE NORMAL RISK FOR RIP CURRENTS AT THE AREAS BEACHES IS EXPECTED BY SUNDAY AND CONTINUING THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/MKT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
640 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL BRUNSWICK 31.14N 81.47W
04/08/2006 M1.75 INCH GLYNN GA PUBLIC
GOLF BALL SIZE HAIL AND BROKEN WINDSHIELD REPORTED JUST
SOUTH OF GLENCO AIRPORT. ESTIMATED 50+ MPH WINDS BENDING
PINE TREES.
&&
MZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL BRUNSWICK 31.14N 81.47W
04/08/2006 E0.25 INCH GLYNN GA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS PEA SIZE HAIL AND 40 MPH
WINDS.
&&
MZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 707 PM EDT SAT APR 8 2006 GAZ162-163-082345- CLINCH-ECHOLS- 707 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES WEST OF NEEDMORE...OR ABOUT 5 MILES SOUTHEAST OF STATENVILLE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 708 PM EDT SAT APR 8 2006 FLZ021-090000- SUWANNEE- 708 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT... AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 24 MILES WEST OF SUWANNEE SPRINGS...OR ABOUT 9 MILES SOUTHEAST OF MADISON...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 722 PM EDT SAT APR 8 2006 GAZ166-090000- COASTAL CAMDEN- 722 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CAMDEN COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT... AT 722 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF CUMBERLAND ISLAND TO 10 MILES WEST OF KINGS BAY BASE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF HIGH POINT TO KINGSLAND...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS BAY BASE... DUNGENESS AND CUMBERLAND ISLAND THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 728 PM EDT SAT APR 8 2006 FLZ022-023-GAZ150-163-164-090030- BAKER-CHARLTON-CLINCH-COLUMBIA-WARE- 728 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER... COLUMBIA...CHARLTON...CLINCH AND WARE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 830 PM EDT... AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR ABOUT 14 MILES SOUTH OF FARGO...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMERVILLE...WAYCROSS AND BLACKSHEAR THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The Jacksonville radar (KJAX), 30 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491281.